Accessibility Tools

Skip to main content

C.M. – British Columbia

  • Tagged with:

Describe the symptoms and the timeline of the reaction.

"Female (42)

No prior health concerns and supporter of vaccines.

Received Pfizer on May 20, 2021.

Immediate reactions:

- body buzzing - felt like I was ""lighting up"" on the inside

- lightheaded

- nausea

- burning sensation behind my eyes and in my armpits

- sore arm

- heaviness in my chest area

Within 1 hour:

- extreme nausea

- muscle spasms (started as a localized twitch but became full body spasms after about 15 minutes and lasted an hour)

- body buzzing continued

3-hours post injection:

- severe itching of the my upper leg area (had a similar experience following an epidural during one of my pregnancies)

- felt extremely hot

18-hours post injection:

- exhausted/fatigued - could barely move

- nauseous

- body buzzing

- headache

- another episode of full body spasms - again lasting an hour

Ongoing symptoms between May 21-June 11:

- intermittent bouts of nausea

- fatigue

- periodic episodes of body spasms and minor muscle twitching

- body buzzing (became intermittent about 1 week after vaccine)

June 11-13:

- began to notice my balance was off (having difficulty staying upright and would need to sit/lie down to regain balance)

- sense of direction not working properly, i.e. asking myself to turn one way but my body turns in the opposite direction

- very foggy concentration - struggled for simple sentences and memory lapses for basic things (noticeable to my family)

June 14:

- lost fine motor control in dominant hand (tremors) - lasting over an hour. My arms felt weak/tingly after this episode (sought medical treatment)

- super nauseous

Rest of that week:

- lots of very strong episodes of vertigo, nausea and muscle spasms

Ongoing symptoms (haven't had one day without experiencing one or more of the following):

- vertigo and nausea

- headaches ranging from mild to severe

- episodes where everything inside my head (brain/eyes) feels like they are turning liquid and get the sensation they are ""pancaking"" or pushing down into my mouth to the point I'm going to pass out.

- localized body spasms

- brain fog/loss of concentration

- fatigue

- tremors in my hands/twitches in my fingers

- full body vibrating sensations/body buzzing (if you've ever hugged a wooden telephone pole connected to electricity and felt/heard the energy coming through - this is exactly what it feels like except it's inside of you).

I look normal and healthy and if you're not seeing me during a full body spasm episode or if I don't show you the tremors in my hands or point out localized muscle spasms, you would think nothing is wrong with me.

Like many, I've reached out to doctors and their assessment is it's likely stress/anxiety related. I have a difficult time believing that as this all started for me after receiving the vaccine and I've never been diagnosed with any mental health issue before and my life is stable. All my tests (bloodwork, CT scan, ECG, MRI) have come back normal. If I even mention the possible connection to the vaccine to a healthcare provider, it gets completely brushed aside - that my issues must be related to something else and the timing is just a coincidence. I'm now waiting to see a neurologist but because my tests are coming back normal, that likely won't happen for a few months (I'm in Canada and specialists appointments are hard to come by - particularly when you're not considered urgent).

There is nowhere to report adverse effects directly as in Canada, it needs to be done through a health care provider. This is where I've hit a brick wall. It would be helpful if the health care providers I've seen would take my experience seriously and submit a report on my behalf but it's hard when they either don't know me, or don't believe it could be related to the vaccine.

This is incredibly isolating because no one else in my life who received the vaccine, has had a similar experience. I'm receiving lots of support but at the same time, because my experience is so unusual, I'm also getting some skepticism and then I also have well-intended armchair docs trying to diagnose my symptoms as ""something else"" - and that's exhausting on top of everything I'm feeling/managing. I now try not to disclose too much and will often downplay my symptoms when someone asks how I'm doing. I also do my best to power through my day without complaint when my symptoms erupt (not always possible especially when I need to step away from work). In the meantime, these symptoms are incredibly distracting and certainly debilitating as it's impacting both my work and personal life.

I signed up to get a COVID vaccine the moment it was offered to me. My family, including my kids, have received age appropriate vaccinations. I typically receive the flu shot every year. Both my husband and 12 year old son have also received the first dose of the Pfizer vaccine without issue and they go for their second doses soon and I am supportive of them being fully vaccinated, regardless of my personal experience. That said, I can't bring myself to book my second dose - the fear of more of an extreme reaction is very real. Unless a doctor can specifically pinpoint why my current symptoms are occurring and can prove to me they are unrelated to the vaccine, I will not be getting another dose.

Again, I'm totally on board and supportive of vaccines and this is not intended to stir up vaccine fear. I recognize the goal is to get as many people around the world vaccinated as soon as possible and stories like mine may push anti-vaccination agendas. I remain supportive of vaccines in the battle against this horrible disease but I also want to share my experience so Pfizer recognizes there are adverse things happening that should not be buried or ignored.

-C.M. - British Columbia"

  • I certify that the statements made in the above submission are true and correct to the best of my knowledge, information and belief.
  • I agree to allow React 19 to share my testimonial publicly on its website, social media, or webinar platforms. I further understand that my testimonial will be posted publicly and React 19 cannot prevent third-parties from sharing it once public.
  • I agree to notify React 19 immediately should I discover inaccuracies in my testimonial in order to maintain the integrity of React 19's advocacy platform.
The individual experience shared above is offered for informational purposes only. React19 neither endorses nor recommends any treatment(s) noted therein. React19 does not diagnose medical conditions, offer treatment advice, treat illnesses, or prescribe medicine or drugs. It is strongly recommended that, prior to acting upon any information gleaned from a shared experience, you first consult a physician.